Texas, 2006

Damaging Wind in Texas, March 9, 2006

March 9, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 9, 9:01 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 9, 9:01 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CST THU MAR 9 2006

.DISCUSSION...

UPDATED TO DROP TORNADO WATCH FROM FAR WEST PORTION OF AREA...AND
LOWER POPS THERE FOR REST OF DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  50  80  62 /  90  10  10  10
MLU  74  50  79  62 /  90  20  10  10
DEQ  73  43  76  58 /  90  10  10  10
TXK  76  47  77  60 /  90  10  10  10
ELD  75  48  76  60 /  90  20  10  10
TYR  76  49  81  60 /  60  10  10  10
GGG  77  50  81  59 /  60  10  10  10
LFK  78  49  83  62 /  90  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

17
Hazardous weather outlook, Mar 9, 6:00 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST THU MAR 9 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091800-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA TODAY. SHOWERS AND THUNDERSTORMS OVER THE WESTERN SECTIONS
OF THE REGION THIS MORNING...WILL MOVE RAPIDLY EAST DURING THE DAY
AND EXIT THE EASTERN SECTIONS BY LATE AFTERNOON AND EARLY
EVENING. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND UP TO NEAR
80 MPH WILL BE POSSIBLY...ALONG WITH LARGE HAIL TO NEAR 2 INCHES
IN DIAMETER. DUE TO THE STRONG WINDS ALOFT AND THE
INCREASING INSTABILITY AHEAD OF THE EASTWARD ADVANCING BAND OF
SHOWERS AND THUNDERSTORMS...THE CHANCE OF TORNADOES WILL BE
INCREASING AS WELL. IN THE EVENT OF SEVERE WEATHER PERSONS
SHOULD KNOW WHERE TO GO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

OUR NEXT SIGNIFICANT STORM SYSTEM ARRIVES IN THE FOUR STATE
REGION LATE ON SUNDAY AND CONTINUES THROUGH MONDAY...WHICH
MAY BE ACCOMPANIED BY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY...BUT IS NOT EXPECTED FOR TONIGHT
AFTER 600 PM CST.

06

In the hours before

Local storm report, Mar 9, 3:49 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND DMG BROKEN BOW              34.03N 94.74W
03/09/2006                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

22
Local storm report, Mar 9, 3:51 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND GST IDABEL                  33.90N 94.82W
03/09/2006  M67 MPH          MCCURTAIN          OK   MESONET

&&

22
Local storm report, Mar 9, 6:54 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     1 W JACKSONVILLE        31.97N 95.28W
03/09/2006                   CHEROKEE           TX   LAW ENFORCEMENT

            1 LARGE TREE DOWN.

&&

22
Local storm report, Mar 9, 7:08 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     NON-TSTM WND DMG MOUNT PLEASANT          33.17N 94.98W
03/09/2006                   TITUS              TX   LAW ENFORCEMENT

            TREES DOWN ACROSS THE ENTIRE COUNTY.

&&

22
Local storm report, Mar 9, 7:16 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     NON-TSTM WND DMG ASHDOWN                 33.67N 94.13W
03/09/2006                   LITTLE RIVER       AR   LAW ENFORCEMENT

            2 ROOFS AND A CARPORT DAMAGED.

&&

22
Local storm report, Mar 9, 7:30 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     MOUNT ENTERPRISE        31.91N 94.68W
03/09/2006                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22

The radar

The Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 15:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Augustine

When
March 9, 9:20 AM CST
Where
San Augustine County, 3 mi S of San Augustine
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.467, -94.117

A few trees downed at Junction of FM 1751 and FM 103.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490385.